Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2016, 9:27 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 9:27 PM CDT (02:27 UTC)
- Expired
- Jun 26, 2016, 10:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 11 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
466
WUUS54 KOHX 270227
SVROHX
TNC165-189-270300-
/O.NEW.KOHX.SV.W.0091.160627T0227Z-160627T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1000 PM CDT
* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HENDERSONVILLE...OR NEAR GALLATIN...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALLATIN...HENDERSONVILLE...MOUNT JULIET...COTTONTOWN AND BLEDSOE
CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3636 8631 3623 8653 3629 8664 3629 8665
3648 8657
TIME...MOT...LOC 0227Z 221DEG 17KT 3632 8654
HAIL...<.75IN
WIND...60MPH
$$
BARNWELL1 follow-up statement
388
WWUS54 KOHX 270253
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT SUN JUN 26 2016
TNC165-189-270302-
/O.EXP.KOHX.SV.W.0091.000000T0000Z-160627T0300Z/
SUMNER TN-WILSON TN-
953 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMNER AND
NORTHWESTERN WILSON COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3636 8631 3623 8653 3629 8664 3629 8665
3648 8657
TIME...MOT...LOC 0251Z 221DEG 17KT 3632 8654
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:49 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 26, 8:49 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 849 PM CDT SUN JUN 26 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Chances for isolated showers and thunderstorms will continue overnight ahead of the approaching cold front. The current run of the HRRR has the fastest advancement of convection ahead of the cold front with more widespread activity moving into the northwest zones by 09Z-12Z or so. Model consensus has widespread showers and thunderstorms moving into TN after 12Z and during the morning hours. The majority of the mid state will see the best chances for showers and thunderstorms from the late morning through the afternoon tomorrow. Other than some minor tweaks to the overnight forecast and matching current obs trends, forecast looks good. && .AVIATION... 00Z TAF DISCUSSION. Mostly VFR conditions at mid-state terminals for this cycle. Biggest question is going to be the passage of a cold front tomorrow and its eventually effects on each terminal. Models definitely not in agreement on whether we're even going to see rain overnight, however, by 15-16Z it look like all terminals will be dealing with it. For now, will VCTS the activity to show timing and try to prevail the TS for the next TAF cycle after a couple more model runs. Winds will remain light to calm overnight. Winds will shift to the north by late morning as the front passes, but not expecting much in the way of gusts. Should remain light as the direction changes. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Unger
Hazardous weather outlook, Jun 26, 12:13 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1213 PM CDT SUN JUN 26 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1213 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION FOR TODAY. HEAT SAFETY WILL BE OF PARAMOUNT IMPORTANCE. SLOW-MOVING THUNDERSTORMS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU...MAY PRODUCE HEAVY DOWNPOURS. DUE TO THE SLOW MOVEMENT OF THE STORMS...SOME LOCALIZED SPOTS COULD RECEIVE SEVERAL INCHES OF RAIN...LEADING TO PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE PASS ALONG ANY REPORTS OF LOCALIZED FLOODING...DUE TO THUNDERSTORMS TODAY...TO YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE. 19
In the hours before
Special weather statement, Jun 26, 3:31 PM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT SUN JUN 26 2016
TNZ028-062-262115-
WILSON TN-RUTHERFORD TN-
331 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES UNTIL 415 PM CDT...
AT 328 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SMYRNA...OR 14 MILES NORTHWEST OF MURFREESBORO...MOVING SLOWLY EAST
NORTHEAST AT 10 TO 15 MPH.
TORRENTIAL DOWNPOURS...AND WIND GUSTS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMYRNA...LA VERGNE...RURAL HILL...WALTERHILL...GLADEVILLE AND
LASCASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. REMEMBER...WIND GUSTS OF 30 TO 40 MPH CAN BREAK LIMBS FROM
TREES.
&&
LAT...LON 3617 8632 3592 8629 3595 8655 3609 8655
3608 8654 3608 8653 3606 8653 3609 8652
3611 8652
TIME...MOT...LOC 2028Z 242DEG 15KT 3604 8652
19Special weather statement, Jun 26, 8:59 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 859 PM CDT SUN JUN 26 2016 TNZ008-027-028-270245- DAVIDSON TN-SUMNER TN-WILSON TN- 859 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON...SOUTH CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 945 PM CDT... AT 858 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAKEWOOD...OR 10 MILES NORTHEAST OF NASHVILLE...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...LAKEWOOD... HERMITAGE AND OLD HICKORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3613 8669 3622 8676 3642 8647 3623 8635 TIME...MOT...LOC 0158Z 237DEG 16KT 3624 8661 BARNWELL
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:59 PM CDT | Special Weather Statement | OHX | Sumner | 46 min |
| Jun 26, 9:48 PM CDT | Special Weather Statement | OHX | Sumner | 42 min |
| Jun 26, 10:32 PM CDT | Special Weather Statement | OHX | DeKalb | 43 min |
| Jun 26, 11:15 PM CDT | Special Weather Statement | OHX | DeKalb | 45 min |
| Jun 27, 1:06 AM CDT | Areal Flood Advisory | OHX | Putnam, White | 3 hr |
| Jun 27, 11:15 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 45 min |
| Jun 27, 1:03 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon | 3 hr |
| Jun 27, 1:37 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Lewis, Perry | 3 hr |
| Jun 27, 2:00 PM CDT | Special Weather Statement | OHX | Cumberland | 30 min |
| Jun 27, 2:41 PM CDT | Special Weather Statement | OHX | Cumberland | 49 min |
| Jun 27, 3:08 PM CDT | Areal Flood Advisory | OHX | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.